Alert archive / Kansas / Heat Advisories in 2021
Heat Advisory 7, NWS Hastings, NE
NWS Hastings, NE issued this heat advisory at Aug 10, 2021, 3:55 PM CDT for 4 counties in Kansas. It took effect at Aug 11, 2021, 1:00 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Aug 10, 2021, 3:55 PM CDT (20:55 UTC)
- In effect from
- Aug 11, 2021, 1:00 PM CDT
- Expired
- Aug 11, 2021, 9:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Hastings, NE
Counties Jewell County, KS, Mitchell County, KS, Osborne County, KS, Rooks County, KS
The radar
The Grand Island radar (KUEX), 96 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.9 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 672 J/kg
- Mixed-layer CIN
- -516 J/kg
- Mixed-layer LCL
- 2007 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
386 WWUS73 KGID 102055 NPWGID URGENT - WEATHER MESSAGE National Weather Service Hastings NE 355 PM CDT Tue Aug 10 2021 KSZ007-018-019-110900- /O.NEW.KGID.HT.Y.0007.210811T1800Z-210812T0200Z/ /O.CON.KGID.HT.Y.0006.000000T0000Z-210811T0200Z/ Jewell-Osborne-Mitchell- Including the cities of Mankato, Jewell, Ionia, Burr Oak, Osborne, Downs, and Beloit 355 PM CDT Tue Aug 10 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 1 PM TO 9 PM CDT WEDNESDAY... * WHAT...For the rest of this afternoon and again Wednesday afternoon, heat index values near or exceeding 105 degrees are forecast. * WHERE...Jewell, Osborne and Mitchell Counties. * WHEN...For the first Heat Advisory, until 9 PM CDT this evening. For the second Heat Advisory, from 1 PM to 9 PM CDT Wednesday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ KSZ017-110900- /O.NEW.KGID.HT.Y.0007.210811T1800Z-210812T0200Z/ Rooks- Including the cities of Codell, Plainville, and Stockton 355 PM CDT Tue Aug 10 2021 ...HEAT ADVISORY IN EFFECT FROM 1 PM TO 9 PM CDT WEDNESDAY... * WHAT...Heat index values near 105 degrees are forecast. * WHERE...Rooks County. * WHEN...From 1 PM to 9 PM CDT Wednesday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ KSZ006-NEZ086-087-110200- /O.CON.KGID.HT.Y.0006.000000T0000Z-210811T0200Z/ Smith-Nuckolls-Thayer- Including the cities of Bellaire, Smith Center, Kensington, Bostwick, Superior, Nelson, Hebron, and Deshler 355 PM CDT Tue Aug 10 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * WHAT...Heat index values of 100 to 105 are possible. * WHERE...In Kansas, Smith, Jewell, Mitchell and Osborne Counties. In Nebraska, Thayer and Nuckolls Counties. * WHEN...Until 9 PM CDT Tuesday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
3 follow-up statements
988 WWUS73 KGID 110809 NPWGID URGENT - WEATHER MESSAGE National Weather Service Hastings NE 309 AM CDT Wed Aug 11 2021 KSZ007-017>019-112100- /O.CON.KGID.HT.Y.0007.210811T1800Z-210812T0200Z/ Jewell-Rooks-Osborne-Mitchell- Including the cities of Mankato, Jewell, Ionia, Burr Oak, Codell, Plainville, Stockton, Osborne, Downs, and Beloit 309 AM CDT Wed Aug 11 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING... * WHAT...Heat index values near or exceeding 105 degrees are forecast. * WHERE...Rooks, Jewell, Osborne and Mitchell Counties. * WHEN...From 1 PM to 9 PM CDT this afternoon and evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ Wesely
282 WWUS73 KGID 112027 NPWGID URGENT - WEATHER MESSAGE National Weather Service Hastings NE 327 PM CDT Wed Aug 11 2021 KSZ007-017>019-120200- /O.CON.KGID.HT.Y.0007.000000T0000Z-210812T0200Z/ Jewell-Rooks-Osborne-Mitchell- Including the cities of Mankato, Jewell, Ionia, Burr Oak, Codell, Plainville, Stockton, Osborne, Downs, and Beloit 327 PM CDT Wed Aug 11 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * WHAT...Heat index values between 100 and 110 degrees. * WHERE...Rooks, Jewell, Osborne and Mitchell Counties. * WHEN...Through 9 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. * ADDITIONAL DETAILS...Although this same area will see one more rather hot day on Thursday, maximum afternoon heat indices should top out very slightly lower, mainly 100 to 103 degrees, and thus just below typical Advisory criteria. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ Pfannkuch
731 WWUS73 KGID 120158 NPWGID URGENT - WEATHER MESSAGE National Weather Service Hastings NE 858 PM CDT Wed Aug 11 2021 KSZ007-017>019-120300- /O.EXP.KGID.HT.Y.0007.000000T0000Z-210812T0200Z/ Jewell-Rooks-Osborne-Mitchell- Including the cities of Mankato, Jewell, Ionia, Burr Oak, Codell, Plainville, Stockton, Osborne, Downs, and Beloit 858 PM CDT Wed Aug 11 2021 ...HEAT ADVISORY WILL EXPIRE AT 9 PM CDT THIS EVENING... Temperatures have now dipped into the 70s to near 80. Therefore, the heat advisory will be allowed to expire. $$ Heinlein
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this heat advisory went out at Aug 10, 12:34 PM CDT, 3 hours 21 minutes earlier.
Area forecast discussion, Aug 10, 12:34 PM CDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION National Weather Service Hastings NE 1234 PM CDT Tue Aug 10 2021 ...AVIATION UPDATE... .DISCUSSION...(Today through Monday) Issued at 317 AM CDT Tue Aug 10 2021 Overview...We will remain hot through Thursday with at least portions of the forecast area flirting with our heat advisory criteria. Relatively cooler weather will arrive behind a cold front on Friday resulting in lower to middle 80s for highs over the weekend into early next week. There will be several chances for thunderstorms through the period with Thursday night through Friday night currently appearing to be the best chance of seeing some moisture. Today... We had a cool front/wind shift come through overnight along with a line of showers. Early morning showers will likely result in lingering cloud cover across the southeastern portions of our forecast area this morning. Temperatures will also be a bit cooler behind the front, but still hot especially across north central Kansas up to around Hebron where highs should climb into the mid and upper 90s. Further northwest highs in the Tri-Cities will only be around 90. A heat advisory will remain in effect for today across our southeastern zones. The wind will be lighter today and thus it may even feel a bit warmer than yesterday since we are losing the wind. We could see some afternoon thunderstorm redevelopment over our southeastern zones that could linger into the evening, but any thunderstorm activity would likely be rather isolated and more likely southeast of our forecast area. Wednesday and Thursday... The heat will continue. We will be around, but probably just below heat advisory criteria with the highest heat index values across our southeast and eastern zones. Will have to keep an eye on possibly extending heat headlines into this period. It should be dry on Wednesday and through at least early afternoon on Thursday. There will be an increasing chance for thunderstorms later Thursday afternoon and evening as a frontal boundary slides south into the forecast area. Friday through Monday... The upper level northwesterly flow will strengthen and push a bit further south into the central plains. This will bring relatively cooler air and several chances for precipitation as weak shortwave troughs swing through the area. The best chance for precipitation currently appears to be Thursday afternoon through Friday night with the frontal boundary in the area. However, other smaller chances for precipitation will exist across portions of the forecast area into Monday. && .AVIATION...(For the 18Z KGRI/KEAR TAFS through 18Z Wednesday) Issued at 1231 PM CDT Tue Aug 10 2021 VFR conditions expected through the next 24 hrs. Fairly easy and mundane forecast, main point is wind shifts. Though wind will not be that strong there will be quite a few shifts in direction. Winds will turn more southeasterly this afternoon and evening and then more southwesterly overnight and finally northerly around morning tomorrow. && .GID WATCHES/WARNINGS/ADVISORIES... NE...Heat Advisory until 9 PM CDT this evening for NEZ086-087. KS...Heat Advisory until 9 PM CDT this evening for KSZ006-007-018-019. && DISCUSSION...Wesely AVIATION...Shawkey
Hazardous weather outlook, Aug 10, 5:16 AM CDT, 10 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 516 AM CDT Tue Aug 10 2021 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 111030- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 516 AM CDT Tue Aug 10 2021 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...Today and Tonight. Isolated thunderstorms may redevelop this afternoon and evening primarily southeast of a line from York, to Smith Center, to Stockton Kansas where there is a slight risk of severe weather. The primary severe weather threats will be wind gusts to 60 mph and hail to the size of quarters. The Heat Advisory remains in effect this afternoon and evening for areas along and southeast of a line from Smith Center, KS to Hebron, NE. Heat index values of 103 to 109 degrees are possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Heat index values may once again top out near 100 degrees in north central Kansas and along the Highway 81 corridor in Nebraska on Wednesday. Chances for thunderstorms return Thursday afternoon and evening and will persist off and on again across portions of the outlook area through Monday. Some of these storms on Thursday may be strong to marginally severe. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any strong wind and hail either from the storms last night or from possible storms this afternoon and evening. && More information may be obtained at the following web page: https://www.weather.gov/hastings
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 12:20 AM CDT | Special Weather Statement | GID | Phillips | 25 min |
| Aug 10, 12:39 AM CDT | Severe Thunderstorm Warning | GID | Phillips, Rooks | 51 min |
| Aug 10, 1:06 AM CDT | Severe Thunderstorm Warning | GID | Osborne, Phillips, Rooks, Smith | 39 min |
| Aug 10, 1:43 AM CDT | Severe Thunderstorm Warning | GID | Osborne, Phillips, Rooks, Smith | 47 min |
| Aug 10, 2:16 AM CDT | Severe Thunderstorm Warning | GID | Jewell, Mitchell, Osborne, Smith | 29 min |
| Aug 10, 2:44 AM CDT | Special Weather Statement | GID | Mitchell | 46 min |
| Aug 10, 3:03 AM CDT | Severe Thunderstorm Warning | GID | Jewell, Mitchell | 42 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.